Alert archive / Tennessee / Freeze Warnings in 2011
Freeze Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 20, 2011, 3:46 AM CDT for 39 counties in Tennessee. It took effect at Oct 21, 2011, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 21, 2011, 4:00 AM CDT
- Expired
- Oct 21, 2011, 3:39 AM CDT
- In force
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS74 KOHX 200847 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 346 AM CDT THU OCT 20 2011 ...FREEZING CONDITIONS EXPECTED IN LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE... .WITH CLEARING SKIES AND CALM WINDS LATE TONIGHT...TEMPERATURES WILL DROP INTO THE LOWER 30S ACROSS LOW LYING LOCATIONS OF MIDDLE TENNESSEE. THIS MEANS THAT AREAS OF FROST WILL DEVELOP...POSING A THREAT TO EXPOSED VEGETATION. TNZ005>011-022>034-056>066-075-077>080-093>095-202100- /O.NEW.KOHX.FZ.W.0001.111021T0900Z-111021T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 346 AM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. * EVENT...FREEZE WARNING FOR ALL OF MIDDLE TENNESSEE * TIMING...4 AM CDT TO 8 AM CDT FRIDAY * IMPACT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE. THIS WILL RESULT IN FREEZING CONDITIONS AND POTENTIAL HARM TO EXPOSED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 31
2 follow-up statements
362 WWUS74 KOHX 202013 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT THU OCT 20 2011 ...FREEZING CONDITIONS EXPECTED LATE TONIGHT IN LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE... .WITH CLEARING SKIES AND CALM WINDS LATE TONIGHT...TEMPERATURES WILL DROP INTO THE LOWER 30S ACROSS LOW LYING LOCATIONS OF MIDDLE TENNESSEE. THIS MEANS THAT AREAS OF FROST WILL DEVELOP...POSING A THREAT TO EXPOSED VEGETATION. TNZ005>011-022>034-056>066-075-077>080-093>095-210830- /O.CON.KOHX.FZ.W.0001.111021T0900Z-111021T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 313 PM CDT THU OCT 20 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT OVERNIGHT INTO FRIDAY MORNING... * EVENT...FREEZE WARNING FOR ALL OF MIDDLE TENNESSEE * TIMING...4 AM CDT TO 8 AM CDT OVERNIGHT INTO FRIDAY MORNING * IMPACT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE. THIS WILL RESULT IN FREEZING CONDITIONS AND POTENTIAL HARM TO EXPOSED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 21
604 WWUS74 KOHX 210839 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT FRI OCT 21 2011 ...FROST AND FREEZING TEMPERATURES FOR MID TENNESSEE... .COLD HIGH PRESSURE WILL CONTINUE MOVING INTO THE MID STATE. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S EARLY THIS MORNING...WITH AREAS OF FROST DEVELOPING. FOR TONIGHT INTO EARLY SATURDAY MORNING...THE HIGH PRESSURE WILL BE DIRECTLY OVER THE MID STATE. MANY LOW LYING AND RURAL LOCATIONS WILL HAVE TEMPERATURES DROPPING TO FREEZING OR SLIGHTLY COLDER BY DAYBREAK SATURDAY. TNZ005>011-022>034-056>066-075-077>080-093>095-211645- /O.CAN.KOHX.FZ.W.0001.111021T0900Z-111021T1300Z/ /O.NEW.KOHX.FR.Y.0004.111021T0900Z-111021T1300Z/ /O.NEW.KOHX.FZ.W.0002.111022T0500Z-111022T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 339 AM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. ALSO...A FROST ADVISORY IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...AREAS OF FROST THIS MORNING. FROST AND FREEZING TEMPERATURES LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACT...COLD TEMPERATURES AND FROST MAY RESULT IN HARM TO EXPOSED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 20, 3:26 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 20, 3:26 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 AM CDT THU OCT 20 2011 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...POSSIBLE FREEZING CONDITIONS TONIGHT AND FRI NIGHT...TEMPS. AS FOR TODAY...WITH APEX OF UPPER LOW MOVING INTO THE ERN GREAT LAKES REGION BY LATE THIS AFTERNOON...EXPECT AN OVERALL DECREASING CLOUDINESS TREND THRU THE DAY FOR MOST OF THE MID STATE...EXCEPT FAR NE PORTIONS AND NRN PORTIONS OF THE CUMBERLAND PLATEAU. IN MOST LOCATIONS BREEZY CONDITIONS THRU MIDDAY...AS SFC PRESSURE GRADIENT CONTINUES ACROSS THE AREA WITH SOME WEAKENING LATE IN THE AFTERNOON EXPECTED. WILL MONITOR RADAR TRENDS...SFC OBS...SHORT RANGE MODEL GUIDANCE FOR A FINAL DECISION NEAR PRESS TIME...BUT AM LEANING TOWARD HIGHEST SCT POPS PLATEAU FOR LIGHT RAIN SHWRS...WITH EITHER ISO RAIN SHWRS OR PATCHY DRIZZLE AS ONE APPROACHES THE TN RIVER VALLEY...AND TRANSITION THIS SCENARIO EWD THRU THE DAY...WITH ISO LIGHT SHWRS OR PATCHY DRIZZLE ACROSS NE/NRN PLATEAU LATE AFTERNOON. AS FOR TEMPS...TIMING EROSION OF CLOUD COVERAGE KEY HERE...BUT WITH CLDY SKIES ACROSS THE E MOST OF THE DAY...WILL UNDERCUT BOTH GFS/NAM MOS VALUES BY SEVERAL DEGREES...WITH HIGHS ONLY IN THE UPPER 40S TO AROUND 50...WITH A TRANSITION WESTWARD TO UPPER 50S NEAR THE TN RIVER VALLEY. AS FOR TONIGHT...AS UPPER LEVEL LOW CONTINUES TO MOVE NEWD UP THE SAINT LAWRENCE SEAWAY AREA/ERN CA...SOME CLOUDINESS MAY PERSIST OVER NRN PORTIONS OF THE CUMBERLAND PLATEAU...BUT OTHERWISE EXPECT CLEAR SKIES AFTER MIDNIGHT...WITH WINDS BECOMING CALM. STRONG SFC RIDING INFLUENCES WILL BUILD INTO THE MID STATE BY LATE TONIGHT ALSO. SO THE QUESTION HERE CENTERS AROUND WILL FREEZING CONDITIONS OCCUR ACROSS THE MID STATE. WITH A GOOD TO STRONG RADIATIONAL COOLING NIGHT ACROSS MOST OF THE AREA...BELIEVE THAT AT LEAST VALLEYS ACROSS THE CUMBERLAND PLATEAU REGION AND LOW LYING LOCATIONS ACROSS THE REST OF THE MID STATE COULD REACH FREEZING THRESHOLDS. WITH THIS IN MIND...AND LOCAL POLICY STATING THAT TO GIVE NURSERIES AND OTHER INTEREST ENOUGH TIME TO BRING IN OR PROTECT FROST SENSITIVE PLANTS...BY PRESS TIME...WILL BE ISSUING A FREEZE WARNING FOR ALL OF MIDDLE TN CONCERNING THESE LOCATIONS FROM 09Z- 13Z. WILL BE MENTIONING AREAS OF FROST ACROSS THE ENTIRE MID STATE ALSO...WITH LOCATIONS THAT DO NOT REACH FREEZING CONDITIONS OR SLIGHTLY LOWER TO BE IN THE MID 30S FOR OVERNIGHT LOWS. AS FOR FRI...WITH SFC HIGH PRESSURE INFLUENCES BECOMING EVEN MORE ENTRENCHED ACROSS THE MID STATE DURING THE DAY ON FRI...EXPECT MOCLR SKIES...WITH A REBOUND IN AFTERNOON HIGH TEMPS TO AROUND 60 OR IN THE LOWER 60S...MID 50S PLATEAU. AS FOR FRI NIGHT...WITH RIDGING PERSISTING ACROSS THE MID STATE THRU FRI NIGHT ALSO AND CLEAR SKIES EXPECTED...WILL AT LEAST HAVE A REPEAT...IF NOT IN SOME LOCATIONS ACTUALLY COLDER...OF CONDITIONS THAT ARE EXPECTED TO BE EXPERIENCED TONIGHT. AGAIN...THINK THE ELEVATED VALLEY OF THE CUMBERLAND PLATEAU AND VALLEYS IN LOCATIONS TO THE W ACROSS THE REMAINDER OF THE MID STATE WILL BE THE MOST PRONE. WILL MENTION AREAS OF FROST...AND WILL MENTION THIS SITUATION IN THIS MORNINGS HAZARDOUS WEATHER OUTLOOK PRODUCT...AND A FREEZE WARNING MAY NEED TO BE ISSUED AGAIN FOR THE ENTIRE MID STATE FOR FRI NIGHT ALSO. FOR LOCATIONS NOT AT OR BELOW FREEZING...LOW TEMPS WILL BE IN THE MID 30S. AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR THE NEXT SIGNIFICANT COLD FRONTAL PASSAGE BY MID NEXT WEEK...WITH SOME ADDITIONAL CLOUDINESS AND A SLIGHT CHANCE OF SHWRS NEAR THE TN RIVER VALLEY ON SUN. OTHERWISE...DRY CONDITIONS EXPECTED. AN OVERALL WARMUP IN TEMPS TO MORE SEASONABLE VALUES FOR THIS TIME OF YEAR IS EXPECTED...WITH AFTERNOON HIGH TEMPS RISING INTO THE LOWER TO MID 70S BY WED...WITH OVERNIGHT LOWS MAINLY IN THE UPPER 40S TO LOWER 50S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 37 61 36 / 40 0 0 0 CLARKSVILLE 53 37 60 34 / 40 0 0 0 CROSSVILLE 48 34 54 32 / 50 0 0 0 COLUMBIA 55 37 62 35 / 30 0 0 0 LAWRENCEBURG 58 36 62 34 / 20 0 0 0 WAVERLY 57 37 61 34 / 20 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 8 AM CDT FRIDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 31
Hazardous weather outlook, Oct 19, 5:05 AM CDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 505 AM CDT WED OCT 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-201000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 505 AM CDT WED OCT 19 2011 ...FREEZE OUTLOOK FOR ALL OF MIDDLE TENNESSEE FOR BOTH LATE THURSDAY NIGHT AND LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AT LEAST AREAS OF FROST WILL OCCUR ACROSS ALL OF MIDDLE TENNESSEE ON LATE THURSDAY NIGHT AND ALSO ON LATE FRIDAY NIGHT AS TEMPERATURES FALL INTO THE MIDDLE 30S. IN LOW LYING LOCATIONS ACROSS THE MID STATE...FREEZING CONDITIONS WILL BE POSSIBLE...AS TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S ON BOTH OF THESE NIGHTS ALSO. 31
Nearby
Freeze Warnings in Tennessee, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.